Thunderstorm Wind, Robeson
- When
- June 22, 5:30 PM EST
- Where
- Robeson County, Fairmont
- Measured
- 65 kt (75 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.500, -79.117
Law enforcement reported trees down on Pleasant Hope Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 230 PM EDT FRI JUN 22 2001 ZFP: 1ST SHORTWAVE IS PULLING OUT THE AREA. THIS IMPULSE PRODUCED A FEW THUNDERSTORMS WITH PEA SIZED HAIL. BEHIND THIS WAVE SUBSIDENCE IS SUPPRESSING THE CONVECTION BUT AS THIS FEATURE PULLS AWAY EXPECT THE MAXIMUM HEATING TO HELP PRIME THE AREA FOR THUNDERSTORMS LATER. ATMOSPHERE CONTINUES TO BE UNSTABLE AND VERY MOIST THROUGH SATURDAY AND WITH SHORTWAVES EMBEDDED IN THE SOUTHWEST FLOW EXPECTED STRONG THUNDERSTORMS TO DEVELOP AHEAD OF THESE FEATURES. CONCERN IS THAT AVN AND ETA ARE VERY DIFFERENT IN PROGNOSTICATION OF SHORTWAVE LOCATIONS. AS CONVECTION WORKS IT WAY EAST EXPECTING THAT OUTFLOWS TO BE A FOCUS FOR OVERNIGHT CONVECTION UNTIL BETTER DYNAMICS MOVES FARTHER TO THE EAST. WILL START OFF WITH A LIKELY POPS INLAND AND CHANCE ON THE COAST AND WILL TREND INTO LIKELY POPS AFTER SUNSET FOR ALL AREAS. THIS IS BASED ON THE EXISTING SUBSIDENCE. WILL CONTINUE WITH CHANCE POPS SATURDAY NIGHT THROUGH SUNDAY AND TREND BACK TO DIURNAL CONVECTION WITH THE CUT OFF LOW REMAINING TO OUR WEST IN THE EXTENDED. CWF: AS FRONT MOVES TO THE COAST AND STALLS ON THE COAST WILL TREND WINDS UP LATE TONIGHT TO THE 15 TO 20 KNOT RANGE AND THEN AS FRONT STALLS WILL DROP WINDS BACK TO 10 TO 15 KTS. NO FLAGS EXPECTED BUT CONVECTIVE WINDS WILL BE THE MAJOR THREAT DURING THE NEXT 36 HOURS. FCSTID = 7 ILM 71 85 70 85 / 70 70 40 30 LBT 69 86 67 83 / 70 70 40 30 FLO 69 86 68 84 / 70 70 40 30 MYR 70 84 69 83 / 70 70 40 30 .ILM... NC...NONE. SC...NONE. HAWKINS
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-230000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 200 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON INTO TONIGHT... STRONG SOLAR HEATING THIS AFTERNOON...WILL FURTHER ENHANCE THE INSTABILITY ALREADY IN PLACE ACROSS THE REGION. BOUNDARIES FROM EARLIER THUNDERSTORMS COMBINED WITH THE SEA BREEZE WILL ACT TO DEVELOP SCATTERED THUNDERSTORMS AS WEAK UPPER LEVEL DISTURBANCES MOVE NORTHEAST ALONG THE COASTAL CAROLINAS. AS A RESULT OF THIS INTENSE INSTABILITY...A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXIST FOR LATER THIS AFTERNOON INTO TONIGHT. THE SEVERE WEATHER OUTLOOK AREA CONCERNS MUCH OF THE CAROLINAS INCLUDING THE CAPE FEAR...LUMBERTON...PEE DEE AND GRAND STRAND AREAS. THE MAIN SEVERE THREAT WOULD BE FROM DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...ALONG WITH LARGE HAIL. IN ADDITION...A FEW AREAS COULD SEE ONE...OR EVEN TWO INCHES OF RAIN WITH THE STRONGER STORMS. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY ACROSS THE LOW LYING AND POOR DRAINAGE AREAS. SKYWARN SPOTTERS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON OR TONIGHT. ALL RESIDENTS ARE ADVISED TO MONITOR WEATHER CONDITIONS...AND BE ALERT FOR POSSIBLE WARNINGS OR STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE OFFICE IN WILMINGTON. SRP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
505 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 2 E SALTERS SC WIND DAMAGE
06/22/01 WILLIAMSBURG POWER LINES DOWNED IN THE
AREA OF BRYANS CROSSROADS.
REPORTED BY LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
515 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 2 E SALTERS SC WIND DAMAGE
06/22/01 WILLIAMSBURG POWER LINES DOWNED IN THE
AREA OF BRYAN'S CROSSROADS.
REPORTED BY LAW ENFORCEMENT
0435 PM KINGSTREE SC WIND DAMAGE
06/22/01 WILLIAMSBURG TREES DOWN...POWER OUTAGES
NUMEROUS LOCA<TIONS IN
KINGSTREE REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
551 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM MARION SC 1.00 INCH HAIL
06/22/01 MARION TREES DOWN ON POWER LINES
INTERSECTION 501/76REPORTED
BY LAW ENFORCEMENT
CHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
556 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0553 PM NICHOLS SC 1.00 INCH HAIL
06/22/01 MARION TREES DOWN ON POWER
LINES...POWER OUTAGE ALL OF
NICHOLSREPORTED BY LAW
ENFORCEMENT
CHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
614 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM 3 W MARION SPRING BRANCH SC WIND DAMAGE
06/22/01 TREE FELL ON VEHICLE
CASUING 2 INJURIES REPORTED
BY LAW ENFORCEMENT
CHThe Wilmington radar (KLTX), 85 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down on Pleasant Hope Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2001Every state in 2001This day in weather historyWarnings in North Carolina, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251775.